MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I20-40
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).It was reported that during this initial procedure a type ia endoleak was observed and the decision was made to implant a vela suprarenal.After balloon touch-up, it was confirmed that there was no endoleak, and the procedure was completed.Approximately one (1) year post initial procedure during routine follow-up a suspected type 1b endoleak was observed.Six (6) days later the decision was made to implant viabahn (non-endologix) stents in the limbs bilaterally; however, the endoleak did not resolve, therefore the type 1b endoleak was ruled out.An endurant (non-endologix) cuff was placed proximally, but the endoleak did not resolve, therefore the physician determined the endoleak to be type 3b.Additionally, the patient had previously undergone open surgery for intestinal obstruction twice.It is thought that the intestinal obstruction may have been caused by the intestines being compressed by the aneurysm enlargement due to the endoleak.The patient is currently being monitored while an intervention is being discussed.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak of the distal bifurcated stent graft is confirmed.The additional endovascular procedure is confirmed and the (non endologix) viabahn stents in bilateral limbs and endurant cuff is unconfirmed.The aneurysm enlargement of 3.1mm is confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.The patient had previously undergone open surgery twice for an intestinal obstruction reported as possibly caused by the intestines being compressed by the aneurysm enlargement due to the endoleak.It is unclear if this (open surgery) contributed to the reported event.There was a reported additional endovascular procedure with non endologix stents.The ct scan provided was prior to this secondary intervention.The final patient status was reported as being monitored while intervention is being discussed.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: g3: awareness date has been updated h6: investigation finding codes: remove code 3233 h6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key20608771
Report Number3011063223-2024-00154
Device Sequence Number7393248
Product Code MIH
UDI-Device Identifier00818009014405
UDI-Public(01)00818009014405(17)260116
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2026
Device Model NumberBEA28-100/I20-40
Device Lot Number2643812005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 2636776004)
Outcome Attributed to Adverse Event Required Intervention; Congenital Anomaly;
Patient Age78 YR
Patient SexMale